Hail, Kimball
- When
- June 24, 5:00 PM MST
- Where
- Kimball County, 6 mi W of Kimball
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.230, -103.785
A line of severe thunderstorms produced some hail over parts of the southern Nebraska panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A line of severe thunderstorms produced some hail over parts of the southern Nebraska panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 1:34 PM MST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT SUN JUN 24 2007 .SHORT TERM...THE RIDGE ALOFT WILL BE PUSHED EAST THROUGH MONDAY NIGHT IN ADVANCE OF THE SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC NORTHWEST COAST. MODELS MOVE THE SHORTWAVE TROUGH ACROSS THE CANADIAN PRAIRIE PROVINCES MONDAY NIGHT AND TUESDAY...WITH THE RIDGE BUILDING BACK UPSTREAM ON TUESDAY. THE SHORTWAVE TROUGH WILL HELP TO PUSH THE COLD FRONT...LOCATED JUST NORTH AND WEST OF THE CWA EARLY THIS AFTERNOON...ACROSS THE CWA EARLY MONDAY NIGHT. AHEAD OF THE FRONT WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY DAYTIME WEATHER FOR MONDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FOR TUESDAY. THE GFS AND NAM ARE SIMILAR THROUGH TUESDAY. MOISTURE AVAILABILITY WILL BE LIMITED THROUGH TUESDAY WITH ISOLATED LATE DAY THUNDERSTORMS OVER THE EAST PART OF THE CWA MONDAY. THE LIFTED INDICES WILL GO BELOW ZERO AND THE LOW LEVEL LOW THETA E RIDGE AXIS ARE BOTH OVER THE NEBRASKA PANHANDLE MONDAY AFTERNOON. THE ATMOSPHERE STABILIZES OVER ALL BUT SOUTH CENTRAL WYOMING BEHIND THE COLD FRONT AND WILL PLACE LOW POPS OVER THAT PART OF THE CWA TUESDAY AFTERNOON. THE BUFKIT RAOBS FOR TUESDAY INDICATE A SHALLOW LAYER OF NEAR SATURATED AIR WHICH IS THE DEEPEST OVER SOUTH CENTRAL WYOMING BY 00Z WEDNESDAY. A PERIOD OF LOW CLOUDS MAY FORM OVER THE SOUTHEAST PART OF THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING. THROUGH THIS EVENING...ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY UNDER THE CLOUD BAND FROM NORTHWEST NEBRASKA TO SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE STORMS WILL BE HIGH BASED WITH WIND GUSTS TO 45 MPH LIKELY. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE WILL AMPLIFY OVER THE REGION TUE NIGHT THROUGH THU. THE RIDGE AXIS WILL DRIFT SLOWLY EASTWARD FRI AND SATURDAY...WITH THE GFS CONTINUING TO BE FASTER THAN THE OTHER MODELS. IN ANY EVENT...IT APPEARS THAT THE RIDGE WILL FAR ENOUGH EAST SUN TO ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE FORECAST AREA. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WILL INDUCE LOW LEVEL UPSLOPE FLOW OVER THE FORECAST AREA WED WHICH WILL WARRANT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WED WILL BE APPROXIMATELY NORMAL. HEIGHTS WILL INCREASE THU FOR A WARMER DAY ALTHOUGH SOME LATE DAY STORMS WILL AGAIN BE POSSIBLE FROM THE LARAMIE RANGE EASTWARD. WEAK LEESIDE TROUGHING FRI THROUGH SUN WILL PRODUCE DRY WEATHER WITH ABOVE NORMAL TEMPS. && .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY. ISOLATED THUNDERSTORMS OVER THE EAST PART OF THE CWA THROUGH EARLY THIS EVENING AND AAGAIN MONDAY AFTERNOON WILL PRODUCE LOCAL AND ERRATIC WINDS WITH GUSTS TO 45 MPH. && .FIRE WEATHER...THE WEATHER PARAMETERS WILL ONCE AGAIN MEET OR EXCEED RED FLAG LEVELS EARLY THIS EVENING AND MONDAY AFTERNOON AND EVENING OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. HOWEVER... DISCUSSION WITH RAWLINS DISPATCH INDICATED THAT THE FINE FUELS WERE STILL NOT DRY ENOUGH FOR RAPID FIRE SPREAD AND GROWTH IN THAT AREA. WILL HOLD OFF ON THE ISSUANCE OF A RED FLAG WARNING OR FIRE WEATHER WATCH AT THIS TIME BASED ON THEIR INPUT. FORECAST FIRE DANGER RATINGS FOR THIS AFTERNOON IN THAT PART OF THE CWA WERE AT THE VERY HIGH OR EXTREME LEVELS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT SUN JUN 24 2007 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1037 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 2 PM OVER SOUTHEAST WYOMING...EAST OF THE LARAMIE RANGE. THE ACTIVITY WILL MOVE TO THE EAST AT 20 MPH AND WILL SPREAD INTO ALL BUT THE SOUTHEAST PART OF THE PANHANDLE. THE ATMOSPHERE WILL BE SLIGHTLY MORE MOIST AND MORE UNSTABLE OVER THAT AREA THAN ON SATURDAY AND WILL ALLOW FOR THE ISOLATED THUNDERSTORMS TO FORM. ANY STORMS THAT DO FORM WILL BE HIGH BASED AND GENERALLY PRODUCE ONLY LIGHT RAIN OR SPRINKLES AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTH WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-251200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1037 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HOT TEMPERATURES...VERY LOW HUMIDITIES AND SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON AND EARLY EVENING. CONDITIONS WILL IMPROVE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING. THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 6 SE BURNS 41.13N 104.28W
06/24/2007 E60 MPH LARAMIE WY PUBLIC
PERSON REPORTED CLASSIC MICROBURST
&&
GRIFFITHThe Cheyenne radar (KCYS), 86 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29758, 29761, 29762, 29764, 29765.